MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 2.5/26; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 2.5/26; CORONARY DRUG-ELUTING STENT
Model Number 364506
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2019
Type of Reportable Event Malfunction
Event or Problem Description
An orsiro drug-eluting stent was chosen to treat a calcified lesion in the proximal cx.During inflation the balloon ruptured.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation of the returned instrument revealed that the device shaft is severely elongated as well as kinked and twisted at the skive.The usable length of the device does not comply anymore with the specification, indicating application of a high tensile force.The two xray markers have shifted in distal direction and are located directly proximal to the distal tip weld.The balloon has been inflated, burst longitudinally and transversally and has eventually fractured.The proximal balloon fragment has a length of about 9 mm.Microscopic inspection revealed several scratches on the balloon surface.The distal balloon fragment was not returned for analysis.It was confirmed that no device parts remained inside the patients body.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations no material or manufacturing related root cause could be identified.The root cause for the balloon burst is most likely related to the patients anatomy (i.E.Moderately severely calcified lesion).The severe elongation of the device shaft and the balloon fracture most likely occurred due to a mechanical overload during withdrawal.

Brand Name
ORSIRO 2.5/26
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key9167845
Report Number1028232-2019-04359
Device Sequence Number14146829
Product Code NIQ
UDI-Device Identifier07640130439153
UDI-Public7640130439153
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2021
Device Model Number364506
Device Catalogue NumberSEE MODEL NO.
Device Lot Number12183634
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2019
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1